|A question for Dr. Dieterich
Jul 29, 2003
My husband is HIV positive and has Hep C. He is in 10 1/2 months on the Peg-Intron and is undetectable. However, he has anemia. Could this be caused by the peg-intron? He was taken off his HIV meds for a month because he developed neuropathy, but has been put back on. Could he have developed the anemia then? Also, can he be cured of Hep C under these circumstances. Thank you.
| Response from Dr. Dieterich
Good question! The interferon causes very mild anemia, but the ribavirin is the real cause of most of the anemia. There is some additional anemia caused by the combo of AZT and the ribavirin too. The anemia is usually easily treatable by using Procrit which is one extra shot per week and works really well. This has been used in HIV anemia for many years and has virtually no side effects. It is very possible to cure HCV both in patients who have HIV and those who do not. Keep him going! A cure is in sight! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Getting A Tattoo Worried I Have HIV
- Blisters After Licking Penis Worried I Have HIV
- Groin Pain After Receiving Oral Sex Worried I Have HIV
- Loose Stool After Insertive Anal Sex With Condom What Are The Chances Of HIV
- Pain In Urethra After Licking Anus Worried I Have
- Red Spots After Anal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.